Hail, Sierra
- When
- June 13, 2:55 PM MST
- Where
- Sierra County, 0.52 mi E of Truth Or Consequence
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -107.241
A dryline pushed up along the Rio Grande and a weak disturbance moving through northwest flow aloft helped to fire off some storms in Sierra County. The strongest storm dropped half dollar sized hail in Truth or Consequences.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A dryline pushed up along the Rio Grande and a weak disturbance moving through northwest flow aloft helped to fire off some storms in Sierra County. The strongest storm dropped half dollar sized hail in Truth or Consequences.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 13, 1:34 PM MST, 1 hour 21 minutes earlier.
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
234 PM MDT Thu Jun 13 2019
.SYNOPSIS...
Low level moisture and plenty of heating will be enough to trigger
thunderstorms across much of the area into this evening,
especially along and east of the Rio Grande. A few of these may
become severe, mainly in Hudspeth County and Otero County. By
Friday a dry westerly flow will begin to take over with dry,
breezy and seasonably hot temperatures persisting into the middle
of next week.
&&
.DISCUSSION...
Low level east flow penetrated further west than expected
overnight, with mid 50s dewpoints nearly to the AZ border this
morning. Early this afternoon convective temperatures have been
reached with another 2 hours of heating left, so there is easily
enough instability for storms to form east of the divide, and
especially along and east of the Rio Grande. The best chances are
in the far east counties (Hudspeth and Otero, maybe eastern El
Paso County) where a few storms may become severe.
On Friday an upper ridge will be directly overhead as it moves
eastward, with an approaching weak upper trough causing increasing
westerly flow. Thus dry and breezy conditions will be the result.
Westerly flow with occasional weak upper troughs passing by will
be the pattern over our area through the forecast period. In other
words "dry and breezy". The weekend will be the "coolest", with
temperatures near normal (still hot). Next week, especially late,
will be a little warmer than normal with lower elevations
flirting with the century mark by next Thursday.
&&
.AVIATION...Valid 14/00Z-15/00Z...
Isolated to scattered showers and thunderstorms are expected this
evening, starting out in the Black Range, moving south and east,
causing VCTS or -TSRA at KTCS between 22-1Z and KELP between 23-2Z.
Have more uncertainty with KLRU and KDMN, but will continue to
monitor the terminals. Ceilings will lower to BKN to SCT100 this
evening, otherwise VFR conditions will prevail. Wind south/southwest
5-15KT through 9Z, then becoming less then 10 knots. Wind increases
Friday 15-17Z to westerly at 10-20 knots
&&
.FIRE WEATHER...
One last evening with rain chances before going into a dry period
through next week. Isolated to scattered showers are possible this
afternoon/evening east of the Continental Divide. What does develop
will move out of the forecast area early Friday morning.
Dry air will begin to push into the region on Friday as a weak storm
system moves across New Mexico. This storm system will only bring
breezy to windy conditions to the forecast area Friday afternoon.
With the drier air moving in and stronger winds, we will see some
locations approach, or reach, Red Flag conditions on Friday. A Red
Flag Warning has been issued for Zone 111 on Friday, with a Fire
Weather Watch issued for Zone 110. For the weekend into the first of
next week, we will continue to see dry conditions with 10 to 15% in
the lowlands and 15 to 20% in the mountains, but surface wind speeds
look to stay below critical levels at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 99 73 96 / 20 0 0 0
Sierra Blanca 69 93 68 91 / 30 0 10 0
Las Cruces 67 95 66 92 / 20 0 0 0
Alamogordo 67 97 67 95 / 20 0 0 0
Cloudcroft 54 73 52 71 / 30 0 0 0
Truth or Consequences 70 96 66 93 / 10 0 0 0
Silver City 65 87 61 84 / 10 0 0 0
Deming 67 96 64 93 / 20 0 0 0
Lordsburg 67 95 63 91 / 0 0 0 0
West El Paso Metro 74 98 73 95 / 20 0 0 0
Dell City 70 100 69 97 / 40 0 0 0
Fort Hancock 74 101 73 99 / 20 0 0 0
Loma Linda 72 92 70 89 / 20 0 0 0
Fabens 75 100 73 97 / 20 0 0 0
Santa Teresa 70 96 68 93 / 20 0 0 0
White Sands HQ 75 95 73 93 / 20 0 0 0
Jornada Range 66 95 64 93 / 20 0 0 0
Hatch 67 97 65 93 / 20 0 0 0
Columbus 71 97 69 93 / 20 0 0 0
Orogrande 70 95 69 93 / 20 0 0 0
Mayhill 60 84 59 82 / 30 0 0 0
Mescalero 57 84 55 81 / 20 0 0 0
Timberon 56 81 55 79 / 30 0 0 0
Winston 56 88 53 86 / 10 0 0 0
Hillsboro 65 93 63 91 / 10 0 0 0
Spaceport 65 95 63 92 / 20 0 0 0
Lake Roberts 57 88 55 86 / 10 0 0 0
Hurley 62 90 60 87 / 10 0 0 0
Cliff 57 95 53 92 / 0 0 0 0
Mule Creek 63 90 60 86 / 0 0 0 0
Faywood 65 90 61 88 / 10 0 0 0
Animas 67 97 63 93 / 0 0 0 0
Hachita 65 95 62 92 / 10 0 0 0
Antelope Wells 68 95 64 92 / 10 0 0 0
Cloverdale 67 89 61 86 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 8 PM MDT Friday for NMZ111.
Fire Weather Watch from Friday afternoon through Friday evening
for NMZ110.
TX...None.
&&
01/33 Fausett/ReynoldsHazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1150 AM MDT Thu Jun 13 2019 NMZ401>417-TXZ418>424-141800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1150 AM MDT Thu Jun 13 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop over the eastern portion of the Gila region (Black range) and then other areas east of the divide. The most numerous storms will be east of the Rio Grande, and a few of these may become severe with localized damaging winds and large hail. Hudspeth County and eastern Otero County are the most susceptible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Westerly flow will begin to take over and spread dry air across the entire area with dry and breezy conditions through the period. A thunderstorm or two may form within lingering moisture in southeast Hudspeth County Friday afternoon, but that should be it. .SPOTTER INFORMATION STATEMENT... If trained spotters observe severe weather they are encouraged to report it to our office via the 800 spotter number or on Twitter using our office handle --- @NWSElpaso Fausett
The Holloman AFB radar (KHDX), 105 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836814.